Tennessee, 2005

Damaging Wind in Tennessee, April 26, 2005

April 26, 2005 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$86,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 26, 1:48 PM EST, 5 hours 37 minutes earlier.

Area forecast discussion, Apr 26, 1:48 PM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT TUE APR 26 2005

.SHORT TERM...(TONIGHT AND WED)...COLD FRONT CURRENTLY MOVING ACROSS
MIDDLE TENNESSEE WILL SWING ACROSS OUR AREA THIS EVENING.  NOT MUCH
INSTABILITY AHEAD OF THIS FRONT...BUT STILL CAN NOT RULE OUT A
RUMBLE OR TWO OF THUNDER EARLY.  EXPECT SOME AT LEAST PARTIAL
CLEARING BEHIND THE FRONT...BUT EXPECT CLOUDS TO INCREASE
AGAIN...ESPECIALLY NORTH...AS UPPER TROUGH MOVES IN LATER TONIGHT.
MAY SEE A FEW SHOWERS MAINLY NORTH TOMORROW...AS LAPSE RATES WILL BE
FAIRLY STEEP WITH THE COLD AIR ALOFT. WILL CARRY 20 POPS CENTRAL AND
30 NORTH.  WILL NOT STRAY FAR FROM MAV TEMPS THIS RUN.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...SURFACE HIGH BUILDS
IN KEEPING WEDNESDAY NIGHT DRY.  MODELS INDICATING A WARM FRONT
MOVING IN LATE THURSDAY...THINK BEST MOISTURE WILL STAY NORTH...BUT
WILL KEEP SLIGHT CHANCE POPS FOR THURSDAY AND CHANCE POPS FOR
THURSDAY NIGHT.  FRONT STALLS NEAR THE AREA ON FRIDAY...WILL KEEP
CHANCE POPS GOING FRIDAY AND FRIDAY NIGHT.  MODELS INDICATING DECENT
INSTABILITY...ADDED THUNDER FOR FRIDAY AND FRIDAY  NIGHT.  A SURFACE
LOW/COLD FRONT ENTERS THE PICTURE ON SATURDAY...BUMP UP POPS TO 50
PERCENT FOR LATE FRIDAY INTO SATURDAY.  UPPER TROUGH FOLLOWING ON
SUNDAY...SO KEPT CHANCE POPS GOING.  DRY WEATHER RETURNS ON MONDAY.
GFS ADVERTISING ANOTHER SHORTWAVE MOVING IN ON TUESDAY...KEPT IT DRY
FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  45  69  45  74 /  40  10  10  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  45  64  43  68 /  50  20  10  30
OAK RIDGE, TN  43  63  43  67 /  40  20  10  30
TRI CITIES AIRPORT, TN  43  60  39  65 /  70  30  10  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

LDW/GH
Hazardous weather outlook, Apr 26, 4:00 AM EST, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT TUE APR 26 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-270900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) TUE APR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

A COLD FRONT WILL BRING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
TO THE REGION TODAY AND EARLY TONIGHT. HOWEVER...NO HAZARDOUS WEATHER
IS EXPECTED FROM THIS SYSTEM.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...

ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT MAY BRING SHOWERS AND
THUNDERSTORMS TO THE REGION BY THE WEEKEND.

HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

LCM

The radar

The Northeast Alabama radar (KHTX), 112 km away, was scanning. The volume nearest the first event began at 00:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradley

When
April 26, 7:25 PM EST to 7:35 PM EST
Where
Bradley County, Cleveland
Measured
45 kt (52 mph) estimated gust
Property damage
$86,000
Reported by
EMERGENCY MANAGER
Coordinates
35.167, -84.883

Bradley County EMA reported straight line wind damage across a 2 mile path in Cleveland. 13 structures were damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442951.